Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 30, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 11, 1997, 12:54 PM MDT for Cassia County, Idaho. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 1997, 12:54 PM MDT (18:54 UTC)
- Expired
- Sep 11, 1997, 2:00 PM MDT
- In force
- 66 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Cassia County, ID
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 6.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 111858 FFWPIH IDC031-112000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD AND SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1254 PM MDT THU SEP 11 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLASH FLOOD AND SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...SOUTH CENTRAL CASSIA COUNTY AT 153 PM DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF BRIDGE ALONG THE YOST/STREVELL ROAD SOUTH OF THE JIM SAGE MOUNTAINS. THIS STORM IS MOVING NORTHEAST AT 10 MPH AND WILL PRODUCE ONE INCH OR LARGER HAIL AND EXTREMELY HEAVY RAIN. FLASH FLOODING IS LIKELY ESPECIALLY ALONGF HILLSIDES. ROADS WILL BECOME IMPASSIABLE DUE TO FLOODING. THIS STORM WILL APPROACH BRIDGE 145 TO 2 PM.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 9:09 AM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 11, 9:09 AM MDT, 3 hours 45 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 900 AM MDT THU SEP 11 1997 KSFX 88D/OBS INDICATING TSTMS IN THE VICINITY OF IDA AND ALONG THE DIVIDE...MOVING NORTHEAST AND SHORTLY BEYOND THE CWA. HOWEVER DYNAMICS ARE CONTINUING TO DEVELOP FOR STRONG TO SEVERE CONVECTIVE EPISODE LATER TODAY. PASSAGE OF FRONT NOW OVER WESTERN IDAHO THROUGH A MOIST AND UNSTABLE AIR MASS. FRONT ASSOCIATED WITH...PV MAX...H3 JET...DIFLUENCE ALOFT AND CAA ALOFT. STRONG STORMS STILL SUPPORTED BY NEW ETA RUN AND ITS INDICATORS OF A HIGH CAPE ENVIRONMENT...RICH H7/H5 THETA-E ADVECTION...AND MODEST H8-H4 SHEAR THROUGH FRONTAL PASSAGE OF MID AFTERNOON. CURRENT ZONE PACKAGE HAS UNFOLDING SCENARIO WELL COVERED AND NO UPDATES ARE CURRENTLY NEEDED. TSC .WSR88D KSFX...VCP21 OPERATIONAL. IDA TB 074/045 072/040 075 04520 PIH TB 076/048 075/044 077 04520
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:59 PM MDT | Severe Thunderstorm Warning | PIH | Power | 61 min |
| Sep 10, 7:27 PM MDT | Flash Flood Warning | PIH | Bannock | 48 min |
| Sep 10, 7:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 48 min |
| Sep 10, 9:30 PM MDT | Severe Thunderstorm Warning | PIH | Madison, Teton | 45 min |
| Sep 11, 4:37 AM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 53 min |
| Sep 11, 5:04 AM MDT | Severe Thunderstorm Warning | PIH | Bannock | 26 min |
| Sep 11, 5:26 AM MDT | Severe Thunderstorm Warning | PIH | Bingham | 34 min |
| Sep 11, 12:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 66 min |
| Sep 11, 1:41 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 64 min |
| Sep 11, 2:00 PM MDT | Severe Thunderstorm Warning | PIH | Power | 45 min |
| Sep 11, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 66 min |
| Sep 11, 2:30 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 60 min |
| Sep 11, 2:36 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:36 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:47 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte | 58 min |
| Sep 11, 3:16 PM MDT | Flash Flood Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:25 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 35 min |
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.